MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM WITH ENFIT¿

C.R. BARD INC. (COVINGTON) -1018233 BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM WITH ENFIT¿
Catalog Number ENSMS002
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the critical care nurses in an online survey that physician indicated leakage of stool around the device after placement of the device and indicated the complication to be disease or other related and stated poor device positioning.Additionally, the respondent indicated the patient had an infection, bowel obstruction, and abdominal distension prior to device placement in relation to the device enfit dignishield® stool management system with product code ensms002.
 
Additional Manufacturer Narrative
The initial reporter's phone number: (b)(6).The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it state: contraindications: do not use for more than 29 consecutive days.The uninterrupted use for this device, including immediate replacement with the same or an identical device, is intended to be 29 days or less.Do not use on patients known to be sensitive to or allergic to any components within the system.Do not use on patients who had lower large bowel or rectal surgery within the last year.Do not use on patients with any rectal or anal injury, severe rectal or anal stricture or stenosis (or on any patient if the distal rectum cannot accommodate the inflated cuff), confirmed rectal or anal tumor, severe hemorrhoids, or fecal impaction.Do not use on patients with suspected or confirmed rectal mucosa impairment, i.E.Severe proctitis, ischemic proctitis, mucosal ulcerations.Do not use on patients with indwelling rectal or anal device (e.G.Thermometer) or delivery mechanism (e.G.Suppositories) or enemas in place.Warnings: there is a potential risk of misconnections with connectors from other healthcare applications, such as intravenous equipment, breathing and driving gas systems, urethral/urinary, limb cuff inflation, neuraxial devices and other enteral and gastric applications.Do not use if package is opened or damaged.Do not use improper amount or type of fluids for irrigation/flush or cuff inflations.Never use hot liquids.Do not over inflate retention cuff.Use only gravity or slow manual irrigation.Do not connect mechanical pumping devices to catheter irrigation port.Do not irrigate patient with compromised intestinal wall integrity.Rectal bleeding should be investigated to ensure no evidence of pressure necrosis from the device.Discontinuation of use is recommended if pressure necrosis is evident.Abdominal distention that occurs while using the device should be investigated.Prolonged traction on the catheter may result in the retention cuff migrating into the anal canal which may result in mucosal lesion, temporary or permanent clinical sphincter dysfunction, or catheter expulsion.Solid or soft-formed stool cannot pass through the catheter and will obstruct the opening.The use of the device is not indicated for patients with solid or soft formed stool.Single use only.Do not reuse.Reuse and/or packaging may create a risk possibly resulting in patient or user infection.Structural integrity and/or essential material and design characteristics of the device, may be compromised, which may lead to device failure and/or lead to injury, illness or death of the patient.Precautions: patients with very weak sphincter muscles may not be able to retain the device in place and may experience increased leakage of stool.If the patient¿s bowel control, consistency and frequency of stool begin to return to normal, discontinue use of the device.Potential adverse events: as with the use of any rectal device, the following adverse events may occur: excessive leakage of stool around the device.Instructions for use: 1.Preparation of sms prior to insertion: a.Verify the retention cuff has been completely deflated.This can be done by squeezing the cuff to ensure there is no residual air inside the device.1) if air remains within the cuff, attach the 50 ml syringe to the green inflation port and withdraw all remaining air from the cuff.B.After the cuff has been fully deflated, fill the syringe with 45 ml of water and set aside.C.Using a permanent marker, record the catheter insertion date on the label located on the piston valve connector.2.Collection bag connection: a.Attaching the collection bag: 1) attach the collection bag to the piston valve connector on the catheter by pulling back on the green trigger switch and engaging the piston valve connector onto the collection bag hub socket.2) ensure that the green ring at the base of the collection bag hub socket is not visible.The green ring at the base of the collection bag hub socket will not be visible when the piston valve is properly connected.3.Preparation of patient: a.The preferred patient position for catheter insertion is the left lateral knee-chest position, although the patient¿s clinical situation may dictate the use of an alternate position.The goal of patient positioning is to maximize sphincter relaxation to ease catheter insertion.B.Perform a digital rectal exam to evaluate for fecal impaction.If a fecal impaction is present, decompaction procedure and device insertion may occur at the discretion of the healthcare professional.4.Insertion of device: a.Unfold the length of the catheter to lay flat on the bed, extending the collection bag towards the foot of the bed.B.Attach the 50 ml syringe filled with 45 ml of water to the inflation port, but do not inflate.C.Insert the inflation cuff using a four-step process: 1) as previously stated in step 1, ¿preparation of sms prior to insertion¿, ensure the retention cuff is completely deflated.2) holding the left point of the cuff between the thumb and index finger, fold the top right point of the cuff down and to the left in a 45 degree angle, in order to create a conical shape with a leading edge for easy insertion.3) generously coat the patient¿s anus with lubricating jelly.4) gently insert the cuff end through the anal sphincter until the cuff is beyond the external orifice and well inside the rectal vault.D.Inflate the cuff with 45 ml of water by slowly depressing the syringe plunger.The green inflation port has an external pilot balloon used as a guide to determine proper inflation; as the cuff inflates, the pilot balloon also inflates.The pilot balloon should be used as a reference to determine proper cuff inflation.If the pilot balloon indicates over - or under - inflation, use the syringe to withdraw the fluid from the cuff, reposition the cuff in the rectal vault and reinflate.Ensure the inflation port remains parallel to the catheter in order to prevent kinking of the inflation lumen and blockage of injected fluid.E.Remove the syringe from the green inflation port and gently pull on the drainage catheter to check that the cuff is securely in the rectum and that it is positioned against the rectal floor.F.Position the length of the flexible drainage tube along the patient¿s leg, avoiding kinks, obstruction and tension.-take note of the black position indicator line that is printed in the proximal segment of the tsz.Observe its relative position to the patient¿s anus.Observe changes in the location of the position indicator band as a means to determine movement of the retention cuff in the patient¿s rectum.This may indicate the need for the cuff or drainage tube to be repositioned.G.Hang the bag using the built-in hanger at a convenient location on the bedside (below the level of the patient¿s rectum).5.Irrigation of the retention cuff: if the retention cuff area becomes obstructed with fecal matter, it may be irrigated by filling an enfit¿-compatible syringe with tap water, attaching the syringe to the clear irrigation port and depressing the plunger.Make sure the irrigation port remains parallel to the catheter in order to prevent kinking in the tubing and blockage of the injected water.Repeat the procedure as often as necessary to maintain proper functioning of the device.Ensure that water drains.7.Administration of medication: a.Confirm the irrigation line is clear by attaching an enfit¿-compatible syringe to the clear irrigation port (labeled ¿irrig¿) and flushing the system with water.B.Locate the tube clamp and place near the patient.(the tube clamp comes preattached to the piston valve hanger string.) c.Attach an enfit¿-compatible syringe with the medication to be delivered (dosage as indicated and as prescribed by the treating physician) to the clear irrigation port (labeled ¿irrig¿).Elevate the drainage tubing to facilitate medication retention and infuse the prescribed amount of medication.To ensure delivery of medication into the rectum, immediately flush the irrigation line with at least 10 ml of water (or volume per physician's orders).Note: some medication will reside between the clamp and the device opening.D.Slide the tube clamp onto the drainage tube until the drainage tube contacts the hinge.Position the tube clamp as close to the patient¿s buttocks as possible without touching the patient¿s skin.E.Using two hands to facilitate ease of closure, place thumb on thumb to snap the tube clamp shut.Ensure the patient does not lie on the tube clamp.If the clamp is difficult to close or excessive leakage of medication is observed, reposition the tube clamp on the drainage tube.F.Dispose of the syringe according to institutional policy.G.After the prescribed dwell time, remove the tube clamp and reattach to the piston valve hanger string.Verify unobstructed flow from the patient into the collection bag.6.Flushing of the drainage tube: if the drainage tube becomes obstructed with fecal matter, flush the tube by filling a syringe with tap water, attaching the syringe to the purple ¿flush¿ port, and depressing the plunger.Make sure the flush port remains parallel to the catheter in order to prevent kinking in the tubing and blockage of the injected water.This is used to maintain an unobstructed flow of stool into the collection bag (figure 8).If repeated flushing with water does not return the flow of stool through the catheter, the device should be inspected to determine if there is an external obstruction (i.E.Pressure from a body part or piece of equipment).If no source of obstruction of the device is detected, use of the device should be discontinued.8.Stool sampling: a.Uncap the white sample port.B.Gently kink the catheter segment between the piston valve connector and the sample port.C.Tilt or milk the catheter to collect fecal matter around the sample port.D.Insert a slip-tip syringe into the sample port valve and draw the appropriate sample of fecal matter into the syringe.Withdraw the syringe.E.Secure the white cap back onto the sample port a dhr could not be performed since no lot number was provided.The initial reporter's phone number: (b)(6).Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® DIGNISHIELD® STOOL MANAGEMENT SYSTEM WITH ENFIT¿
Common Device Name
DIGNISHIELD
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24378848
Report Number1018233-2026-00918
Device Sequence Number10257931
Product Code KNT
UDI-Device Identifier00801741113147
UDI-Public(01)00801741113147
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K133251
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberENSMS002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown